MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG; IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG; IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, reactive result on a patient sample using the immulite 2000 xpi toxoplasma quantitative igg (txp) assay.Service was provided by a third-party and a preventative maintenance was performed.Siemens healthcare diagnostics is investigating the cause of the event.The limitations section of the instructions for use states the following: "the results of the test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings.".
 
Event or Problem Description
The customer observed a discordant, reactive initial result on a patient sample using the immulite 2000 xpi toxoplasma quantitative igg (txp) assay.The sample was repeated in duplicate, resulting reactive using the same reagent lot and instrument.The reactive results were not reported to the physician(s).The patient had previously tested nonreactive on the immulite 2000 xpi toxoplasma quantitative igg (txp) assay the prior month.The customer sent the patient samples to a reference laboratory for further testing on alternate toxoplasma igg and toxoplasma igm test methods, all resulting nonreactive.The reference laboratory toxoplasma igg nonreactive results were considered correct.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant toxoplasma quantitative igg (txp) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00411 initial report on 06-aug-2021 for discordant, reactive results on a patient sample.On 12-aug-2021: additional information: siemens has been informed that the system water test (pm) was checked and was acceptable.Heterophilic blocking tube (hbt) and non-specific antibody blocking tube (nabt) testing were not performed on the patient sample by the customer.The total number of results generated by the customer with reagent lot 516 is 149 results <5 iu/ml (nonreactive (negative), 15 tests between 5 iu/ml to 8 iu/ml, and 24 tests greater than 8 iu/ml.Siemens continues to investigate and has inquired if the patient sample is available for further testing.Correction: siemens has been informed that the date of testing for the results 11.3 iu/ml and 10.6 iu/ml stated in section b6 occurred on (b)(6) 2021 and not on (b)(6) 2021 as initially provided by the customer.Section b3 (date of event) was updated to reflect the date of (b)(6) 2021.
 
Additional Manufacturer Narrative
Siemens filed mdr initial report on 06-aug-2021 for discordant, reactive results on a patient sample.Mdr supplemental report 1 was filed on 02-sep-2021 for a correction and additional information.15-oct-2021 additional information: siemens has completed the investigation.A customer from outside the united states reported false reactive results on a patient for toxoplasma quantitative igg (txp) when tested on the immulite 2000 xpi with reagent lot 516.Historically the patient had nonreactive txp results when previously tested on the system with txp reagent lot 516 and consistently nonreactive toxoplasma igm capture (txm) results.The customer repeated the sample, and it was reactive.The patient sample when tested on an alternate method was nonreactive.Siemens reviewed the customer's adjustment and quality control (qc) data produced with txp reagent lot 502 and the results were comparable to release with reagent lot 516.A third-party engineer performed a preventative maintenance (pm) post this event, the system water test was checked and acceptable (actual results not provided).The customer did not test the sample with heterophilic blocking tube (hbt) and /or with non-specific antibody blocking tubes (nabt) and did not provide information if sample is available for further internal testing.The calculated specificity for this customer for txp reagent lot 516 is calculated to 149/150= 0.993 x 100= 99.3 %.The specificity results from the 3 studies in the immulite 1000 toxoplasma quantitative igg ifu (comparable to the immulite 2000 toxoplasma quantitative igg specificity) have 95% confidence limits ranging from 94.2% - 100%.While there is insufficient information to determine the potential cause of the false reactive txp results, siemens cannot rule out possible heterophilic antibodies.The customer has not reported any new similar cases, and this seems to be an isolated event and/or sample specific issue.A search of the complaint database (gsms) on 15-oct-2021 found no other complaints with immulite 2000 xpi toxoplasma quantitative igg (txp) reagent lot 516.Based on the available information, the immulite 2000 xpi toxoplasma quantitative igg reagent lot 516 is performing as intended and a product performance issue has not been identified.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG
Common Device Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd
ll55 4el,
UK 
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PROCUDTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis, LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
5086604163
MDR Report Key12291527
Report Number1219913-2021-00411
Device Sequence Number20050710
Product Code LGD
UDI-Device Identifier00630414962238
UDI-Public00630414962238
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue Number10381323
Device Lot Number516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/12/2021
10/15/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/02/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale